Illinois, 2016

Damaging Winds in Illinois, September 7, 2016

September 7, 2016 · NWS DVN · 2 events in 1 county or zone

An area of thunderstorms and showers moved across the region bringing a couple of damaging wind reports.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

An area of thunderstorms and showers moved across the region bringing a couple of damaging wind reports.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Sep 7, 2:41 PM CST, 19 minutes earlier.

Area forecast discussion, Sep 7, 2:41 PM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
341 PM CDT WED SEP 7 2016

.SYNOPSIS...
Issued at 330 PM CDT Wed Sep 7 2016

18Z surface data has an inferred low just west of KPDC. A weak
boundary ran from northern Iowa into southern Wisconsin associated
with the low. The main frontal boundary ran from northern Wisconsin,
into central Nebraska. Dew points were in the 70s from the Great
Lakes to the Gulf Coast with 50s and 60s across the northern Plains.

&&

.SHORT TERM...(This Evening and Tonight)
ISSUED AT 330 PM CDT Wed Sep 7 2016

The flash flood watch has been expanded to include areas generally
along/north of a line from Sigourney, IA to Aledo, IL. How
convection evolves late this afternoon and tonight will need to be
watched carefully. The possibility does exist that the watch may
need to be expanded to include areas south of a Sigourney to Aledo
line.

A strong upper level disturbance that was created by the overnight
convection in the Plains is moving through the area late this
afternoon. This disturbance has allowed convection to develop and
expand in areal coverage. The high moisture levels in the atmosphere
has allowed storms to be very efficient in producing locally heavy
rainfall.

Tonight, the main upper level support and an associated surface low
will move through the area. As forcing and moisture increases this
evening, individual thunderstorms are expected to grow upscale into
an organized thunderstorm complex.

Internally, there are some weak signals suggesting storms may
continually develop and move over the same areas. If this scenario
does occur, rainfall would easily become excessive given the high
moisture levels of the atmosphere.

After midnight, rain should slowly end from northwest to southeast
as the front slowly moves through the area.

.LONG TERM...(Thursday through next Wednesday)
ISSUED AT 330 PM CDT Wed Sep 7 2016

Thursday...Will walk out some along or post-frontal showers, with
maybe an embedded thunderstorm out of the southeastern CWA through
at least mid morning. Then the boundary or secondary frontal feature
hangs up west-to-east nearly parallel under steering flow along the
IA/MO border into central IL by Thu evening. Will play Thu afternoon
temps warm in the upper 70s/80 north, to the mid 80s south but much
will depend on the extent of overrunning cloud cover and the far
south may be not much warmer than the north. Thu night, MCS
generation tools and mean forcing/convergent swaths are projected by
the latest model runs to generally lay out to the north acrs MN into
WI, as well as the south half of MO into southern IL. Thus current
projections suggest much of Thu night may be dry or just some
limited coverage elevated warm air advection showers and storms in
between the two main action zones.

Friday...Seasonably strong upper trof lurks upstream acrs the MO RVR
Valley by late in the day....with a large deep lift regime heading
this way by late afternoon into evening. Southerly warm moist
conveyor as well as lingering mid and upper level tentacles of
moisture feed from the southwestern tropical system remnants to
produce very unseasonable PWATs of 1.8 to 2+ inches again acrs at
least the southeastern CWA by Fri evening. Earlier in the day,
models vary in extent of the main llvl boundary trying to retreat
north as a warm front and associated storm clusters generating
around it's vicinity, with the 12z ECMWF the most bullish with
coverage and strength acrs the southern quarter to third of the CWA
through late morning. The 12z GFS less organized and further south
acrs MO during the day.

Longer range MCS generation tools then focus acrs northwestern
into north central IA by early afternoon. Depending on convective
debris locally for instability build up ahead of this process,
storms generated out to the west may then sweep acrs the local
area by late afternoon and especially Fri evening. Behind the
ongoing heavy rain/flooding threat, may be enough shear just to
the lee of incoming upper ridge axis to produce a strong to severe
storm threat. Latest models then combine the prime forcing with
the digging upper trof and mid level jet, interacting with llvl
convergent high THTA-E feed for larger storm complexes and heavy
rain coverage just to the south and southeast of the CWA Fri night
acrs MO into central/southern IL. Still, depending on build
up/priming of previous rain events, the southern third of the CWA
may get clipped by some of this and be susceptible to flash
flooding/flooding. Will adjust POPs accordingly and utilize mean
high/low temp guidance through the period.

Saturday and Sunday...Post-trof high pressure and cooling air mass
from western Canada to make for a near or below normal weekend temp-
wise. Highs in the 70s with overnight lows in the 50s. Some areas
may dip into the 40s by early Sunday morning.

Monday through next Wednesday...Latest long range guidance suggest
that after the ridge migrates off to the east of the region, west-
southwesterlies reload acrs the Midwest by early next week. The
models suggest NE-to-SW oriented frontal system to get hung up
under this flow regime and slowly sag through the region. With some
renewed flow up off the western Gulf of Mexico, the area may be
susceptible to along and mainly post frontal showers and storms from
Mon night into early Wed. Moderating temps on Monday ahead of the
incoming front to cool post frontally again into mid next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
ISSUED AT 1234 PM CDT Wed Sep 7 2016

Conditions will slowly deteriorate to MVFR through 05z/08 with
spotty IFR conditions possible. TSRA will become more numerous as
a cold front approaches eastern Iowa. Brief periods of IFR
conditions are likely at any TAF site that is impacted by a TSRA.
After 05z/08, the cold front will move through eastern Iowa and
northern Illinois. MVFR/IFR conditions will be widespread with
TSRA possible through 12z/08.

&&

.HYDROLOGY...
Issued at 330 PM CDT Wed Sep 7 2016

There is potential for more heavy rain later this week, especially
Friday and Friday night as remnants of Newton continue to stream
into the region. Renewed rises are likely on many area rivers,
with some points potentially going back above flood stage. Routed
water from the north, as well as some eventual local input, are
forecast to produce rises on the Mississippi of several feet
starting this weekend and increasing by early next week. Current
projections are for the rises to remain below action stage on the
Mississippi through the next 7 days.

Flash flooding will also be a factor as the ground continues to
saturate, with areas south of I80 becoming more prone by the end
of this week/Friday.

&&

.DVN Watches/Warnings/Advisories...
IA...Flash Flood Watch through Thursday morning for Benton-Buchanan-
     Cedar-Clinton-Delaware-Dubuque-Iowa-Jackson-Johnson-Jones-
     Keokuk-Linn-Louisa-Muscatine-Scott-Washington.

IL...Flash Flood Watch through Thursday morning for Bureau-Carroll-
     Henry IL-Jo Daviess-Mercer-Putnam-Rock Island-Stephenson-
     Whiteside.

MO...NONE.
&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...12
AVIATION...08
HYDROLOGY...12
Hazardous weather outlook, Sep 7, 2:26 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT WED SEP 7 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-082030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
326 PM CDT WED SEP 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND TONIGHT THAT WILL
BE CAPABLE OF PRODUCING HEAVY RAINFALL. IF THUNDERSTORMS MOVE
OVER THE SAME AREAS...LOCALIZED FLASH FLOODING IS POSSIBLE. A
FLASH FLOOD WATCH IS IN EFFECT UNTIL THURSDAY MORNING FOR AREAS
ALONG AND NORTH OF A SIGOURNEY...IOWA TO ALEDO ILLINOIS LINE.

THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND
EVENING...MAINLY ALONG AND EAST OF THE MISSISSIPPI. WEST OF THE
MISSISSIPPI...THERE IS A MARGINAL RISK OF SEVERE STORMS.

IF SEVERE STORMS DO DEVELOP...THE PRIMARY THREAT WOULD BE DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FRIDAY AND FRIDAY NIGHT...ANOTHER ROUND OF THUNDERSTORMS IS
POSSIBLE IN ASSOCIATION WITH A WARM FRONT AND EVENTUALLY A COLD
FRONT. THE GREATEST THREATS ARE VERY HEAVY RAINFALL RATES AND
LOCALIZED FLASH FLOODING...ESPECIALLY SOUTH OF INTERSTATE 80.
THERE IS ALSO A MARGINAL RISK FOR SEVERE STORMS IN THE COUNTIES
ALONG AND SOUTH OF INTERSTATE 80.

DEPENDING ON HOW MUCH RAIN FALLS...SOME AREA RIVERS MAY
EXPERIENCE RAPID RISES AND A RENEWED THREAT FOR FLOODING FROM
TODAY INTO THE WEEKEND.

MONDAY INTO TUESDAY...THERE IS A CHANCE FOR THUNDERSTORMS ALONG
AND AHEAD OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT...FOR REPORTS OF
ISOLATED STRONG WIND GUSTS...FLASH FLOODING...AND HEAVY RAINFALL.

In the hours before

Special weather statement, Sep 7, 11:10 AM CST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1210 PM CDT WED SEP 7 2016

IAZ051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-009-
015>018-024>026-034-035-MOZ009-010-072300-
BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-
SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-
VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-
HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-
SCOTLAND-CLARK-
INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA...
MAQUOKETA...MARENGO...IOWA CITY...TIPTON...CLINTON...MUSCATINE...
DAVENPORT...BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA...
FORT MADISON...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
MOLINE...ROCK ISLAND...GENESEO...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
1210 PM CDT WED SEP 7 2016

...VERY WARM AND HUMID THIS AFTERNOON...

DEW POINTS IN THE 70S COMBINED WITH AFTERNOON TEMPERATURES IN THE
80S TO AROUND 90 DEGREES...WILL PUSH HEAT INDEX READINGS INTO THE
90 TO 100 RANGE. THE HIGHEST HEAT INDEX READINGS OF AROUND 100
DEGREES WILL LIKELY BE FOUND FROM AROUND INTERSTATE 80 ON
SOUTHWARD INTO NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.

PROLONGED EXPOSURE TO THE HEAT WILL INCREASE THE RISK OF HEAT
EXHAUSTION. DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS IF YOU
PLAN TO BE OUTDOORS THIS AFTERNOON.

SHOWERS AND STORMS WILL BE INCREASING FROM SOUTHWEST TO NORTHEAST
ACROSS THE AREA BY MID AFTERNOON THROUGH SUNSET...AND WILL
LIKELY BRING COOLER TEMPERATURES...BUT THE HUMID CONDITIONS WILL
CONTINUE.
Special weather statement, Sep 7, 12:37 PM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
137 PM CDT WED SEP 7 2016

IAC095-103-107-183-071915-
JOHNSON-KEOKUK-IOWA-WASHINGTON-
137 PM CDT WED SEP 7 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JOHNSON...KEOKUK...
SOUTHEASTERN IOWA AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 215 PM
CDT...

AT 137 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTH
ENGLISH... OR 10 MILES NORTHEAST OF SIGOURNEY...MOVING NORTHEAST AT
40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SIGOURNEY...WILLIAMSBURG...KALONA...WELLMAN...NORTH ENGLISH...
OXFORD...WHAT CHEER...DELTA...KESWICK...SOUTH ENGLISH...PARNELL...
MILLERSBURG...HARPER...KINROSS...HAYESVILLE...KEOTA...WEBSTER...
THORNBURG...COSGROVE AND WINDHAM.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 221 AND 233.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4144 9241 4177 9186 4152 9151 4120 9241
TIME...MOT...LOC 1837Z 238DEG 35KT 4146 9208

05
Special weather statement, Sep 7, 1:19 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
219 PM CDT WED SEP 7 2016

IAC031-103-139-183-071945-
JOHNSON-CEDAR-MUSCATINE-WASHINGTON-
219 PM CDT WED SEP 7 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN JOHNSON...CEDAR...
NORTHERN MUSCATINE AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 245 PM
CDT...

AT 219 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HILLS...OR
NEAR IOWA CITY...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
IOWA CITY...TIPTON...WEST BRANCH...DURANT...CORALVILLE...
WEST LIBERTY...WILTON...KALONA...LONE TREE...UNIVERSITY HEIGHTS...
RIVERSIDE...HILLS...BENNETT...NICHOLS...ATALISSA...ROCHESTER...
RICHMOND...BUCHANAN...CLARENCE AND CEDAR COUNTY FAIRGROUNDS.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 244 AND 278.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4190 9103 4163 9090 4160 9090 4160 9088
      4155 9086 4142 9137 4142 9148 4139 9148
      4134 9169 4150 9179 4159 9180
TIME...MOT...LOC 1919Z 247DEG 34KT 4158 9157

MCCLURE
Special weather statement, Sep 7, 1:50 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
250 PM CDT WED SEP 7 2016

ILC071-131-161-187-IAC031-045-057-115-139-163-072030-
WARREN-HENDERSON-ROCK ISLAND-MERCER-CLINTON-LOUISA-DES
MOINES-CEDAR-MUSCATINE-SCOTT-
250 PM CDT WED SEP 7 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WARREN...
NORTHEASTERN HENDERSON...SOUTHWESTERN ROCK ISLAND...MERCER...WESTERN
CLINTON...SOUTHEASTERN LOUISA...DES MOINES...CEDAR...MUSCATINE AND
SCOTT COUNTIES UNTIL 330 PM CDT...

AT 250 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ROCHESTER TO NEAR MUSCATINE TO NEAR WEST
BURLINGTON. MOVEMENT WAS NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  MUSCATINE AND ROCHESTER AROUND 255 PM CDT.
  TIPTON AND WILTON AROUND 300 PM CDT.
  DURANT AND BENNETT AROUND 305 PM CDT.
  OAKVILLE AROUND 315 PM CDT.
  LOWDEN...KEITHSBURG AND TOOLESBORO AROUND 320 PM CDT.
  NEW BOSTON...DONAHUE AND TORONTO AROUND 325 PM CDT.
  WHEATLAND...MILLERSBURG...GRAND MOUND...LOST NATION...CALAMUS...ELIZA...
  JOY AND MANNON AROUND 330 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE OLD GILCHRIST...NEW
LIBERTY...BIG RIVER STATE FOREST...CEDAR VALLEY PARK...SHADY CREEK
CAMPGROUND...CAMP CONESTOGA...DODGEVILLE...MARSTON...DAVENPORT MUNICIPAL
AIRPORT AND SPRINGDALE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 254 AND 301.
 INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
 INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4139 9119 4166 9137 4170 9137 4195 9099
      4195 9090 4200 9090 4203 9085 4203 9069
      4179 9041 4093 9062 4077 9129
TIME...MOT...LOC 1950Z 214DEG 35KT 4166 9119 4148 9106 4088 9120

MCCLURE
Local storm report, Sep 7, 2:22 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
322 PM CDT WED SEP 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     LIGHTNING        ELDRIDGE                41.64N 90.57W
09/07/2016                   SCOTT              IA   PUBLIC

            LATE REPORT. A LIGHTNING STRIKE DAMAGED A HOME ON FOX
            RIDGE ROAD IN ELDRIDGE AROUND 9 AM EARLIER THIS MORNING.

&&
Special weather statement, Sep 7, 2:58 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
358 PM CDT WED SEP 7 2016

ILC067-109-131-187-072130-
WARREN-HANCOCK-MCDONOUGH-MERCER-
358 PM CDT WED SEP 7 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WARREN...SOUTHEASTERN
HANCOCK...MCDONOUGH AND SOUTHEASTERN MERCER COUNTIES UNTIL 430 PM
CDT...

AT 358 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR RIO TO NEAR AVON TO 6 MILES
SOUTHEAST OF COLMAR. MOVEMENT WAS EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MACOMB...MONMOUTH...BUSHNELL...COLCHESTER...ROSEVILLE...
BLANDINSVILLE...AUGUSTA...BOWEN...INDUSTRY...GOOD HOPE...
PRAIRIE CITY...BARDOLPH...NORTH HENDERSON...WEST POINT...TENNESSEE...
SCIOTA...ADAIR...FANDON...LITTLE SWAN LAKE AND COLMAR.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4019 9115 4023 9131 4064 9088 4064 9079
      4072 9079 4120 9052 4119 9044 4028 9045
      4028 9091 4019 9091
TIME...MOT...LOC 2058Z 286DEG 33KT 4113 9036 4070 9049 4026 9082

MCCLURE

The radar

The Lincoln radar (KILX), 119 km away, was scanning. The volume nearest the first event began at 21:00 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McDonough

When
September 7, 3:00 PM CST
Where
McDonough County, 0.53 mi W of Macomb
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.470, -90.680

Local law enforcement reported downed tree limbs, also a few limbs on some power lines in Macomb and Sciota. The time of the event was estimated by radar.

Thunderstorm Wind, McDonough

When
September 7, 3:15 PM CST
Where
McDonough County, 2.52 mi WNW of Macomb
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.490, -90.710

A trained spotter reported two post signs were snapped of at their bases. Also a large tree limb 10 inches in diameter was down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2016Every state in 2016This day in weather historyWarnings in Illinois, September 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 661286, 661287.